|Oh so scared
Feb 13, 2002
I have been very scared for the past two years and seven months. I had protected sex with a man that I later found out was bi-sexual. In our sexual encounter condoms were used however, the first one broke before he ejaculated. He cahnged the comndom and the second remained intact.
After he told me he was bi-sexual, I was very afraid that he may be hiv positive. He is in the navy and assured me that he is not, however about three weeks after exposure, I had a runny nose and became very tired. I have asthma and allergies, but could my symptoms be related to acute viral syndrome. I have been to the doctors since this occasion. I have had regular pa-smears that have come back normal, however I have been told that I amd anemic. I am sorry that this was such a long e-mail, but I want to know what is my risk of infection from this encounter, and I wanted to know is it normal to remain perfectly healthy after this amount of time after being possibly exposed?
Response from Dr. Frascino
Now what did I tell you about dating those sailor boys? Stop worrying. Your risk is very low. You practiced safer sex and changed the condom when sailor boy broke through. And the second condom remained intact. Your fatigue is most likely related to your anemia, not HIV. You've been told that you are anemic, but did they tell you why you are anemic? That's the key to solving your fatigue problem. It could be due to many factors such as iron- or vitamin-deficiency, or perhaps blood loss from unusually heavy menstruation. At any rate, you should have your physicians diagnose the cause of your anemia and begin appropriate treatment.
As for your runny nose, you have "allergies" and that is most likely the cause. Again, NOT HIV! So my dear, 4 recommendations:
1. Diagnose the cause and then treat your anemia. Your fatigue will resolve. 2. Treat your allergies and your runny nose will get better. 3. Stop worrying about non-existent HIV. 4. Continue to practice safer sex every time, including with bi-sexual sailor boys.
Dear dr. pizan,need to clarify my question.
Please save Dr Bob from the dilemma
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.